MAUDE Adverse Event Report: K2M, INC. SAHARA STABILIZATION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

K2M, INC. SAHARA STABILIZATION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 5808-21230L5
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.Device in situ.
 
Event or Problem Description
On 05.12.2017 it was reported to k2m, inc.That a patient presented with a possible expandable alif cage collapse.The patient reportedly had a possible cage collapse approximately less than 1 month post-op.There are no plans to revise at this time.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the cage remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.Based on x-rays, it did not appear that the implant was fully locked.The space between the draw screw and the tooth assembly appeared to be larger in the immediate post-op images, indicating that the teeth were not fully engaged.However, this was difficult to confirm because the x-rays were taken in different planes and were not high-resolution images.While we cannot definitively say that this was the direct or only cause, it is possible that the inserter/expander was not fully withdrawn prior to tightening the draw screw.If the wedge was not fully removed, the teeth could have been misaligned, which may have resulted in an insufficient lock, therefore making it much easier to collapse the cage.In situ.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with a possible expandable alif cage collapse.The patient reportedly had a possible cage collapse approximately less than 1 month post-op.There are no plans to revise at this time.

Brand Name
SAHARA STABILIZATION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6632461
Report Number3004774118-2017-00072
Device Sequence Number1254813
Product Code OVD
UDI-Device Identifier10888857213197
UDI-Public10888857213197
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number5808-21230L5
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer05/12/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1